Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 83, NWS Wilmington, OH

May 1, 2012Dearborn County, Ohio County, Ripley County, Indiana; Boone County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at May 1, 2012, 5:15 PM EDT for Dearborn County, Ohio County, Ripley County, Indiana; Boone County, Kentucky. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2012, 5:15 PM EDT (21:15 UTC)
Expired
May 1, 2012, 6:00 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Boone County, KY

The radar

The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:50 PM EDTTSTM WND GST 70Lawrenceburg, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:01 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WUUS51 KILN 012115
SVRILN
INC029-115-137-KYC015-012200-
/O.NEW.KILN.SV.W.0083.120501T2115Z-120501T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
515 PM EDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  SOUTHERN DEARBORN COUNTY IN SOUTHEAST INDIANA...
  OHIO COUNTY IN SOUTHEAST INDIANA...
  EASTERN RIPLEY COUNTY IN SOUTHEAST INDIANA...

* UNTIL 600 PM EDT.

* AT 511 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
  VERSAILLES...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DILLSBORO...
  AURORA...
  LAWRENCEBURG...
  GREENDALE...
  BURLINGTON...

IN ADDITION...COLD SPRINGS...MOUNT SINAI...WILMINGTON...FRENCH...
PETERSBURG...BELLEVIEW AND IDLEWILD ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 3914 8482 3911 8482 3911 8479 3915 8475
      3898 8470 3902 8524 3909 8527
TIME...MOT...LOC 2114Z 259DEG 30KT 3903 8516

$$


BINAU
2 follow-up statements
027 
WWUS51 KILN 012133
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT TUE MAY 1 2012

INC137-012143-
/O.CAN.KILN.SV.W.0083.000000T0000Z-120501T2200Z/
RIPLEY IN-
533 PM EDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RIPLEY COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3914 8482 3911 8482 3911 8479 3915 8475
      3898 8470 3903 8508 3910 8509
TIME...MOT...LOC 2133Z 259DEG 30KT 3906 8496

$$

INC029-115-KYC015-012200-
/O.CON.KILN.SV.W.0083.000000T0000Z-120501T2200Z/
OHIO IN-DEARBORN IN-BOONE KY-
533 PM EDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BOONE...SOUTHERN DEARBORN AND OHIO COUNTIES...

AT 529 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNT SINAI...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
AURORA...LAWRENCEBURG...GREENDALE AND BURLINGTON.

IN ADDITION...WILMINGTON...FRENCH...PETERSBURG AND IDLEWILD ARE NEAR
THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3914 8482 3911 8482 3911 8479 3915 8475
      3898 8470 3903 8508 3910 8509
TIME...MOT...LOC 2133Z 259DEG 30KT 3906 8496

$$


BINAU
306 
WWUS51 KILN 012153
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
553 PM EDT TUE MAY 1 2012

INC115-012203-
/O.CAN.KILN.SV.W.0083.000000T0000Z-120501T2200Z/
OHIO IN-
553 PM EDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR OHIO COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3914 8482 3911 8482 3911 8479 3915 8475
      3898 8470 3903 8489 3913 8490
TIME...MOT...LOC 2153Z 259DEG 30KT 3907 8484

$$

INC029-KYC015-012200-
/O.CON.KILN.SV.W.0083.000000T0000Z-120501T2200Z/
DEARBORN IN-BOONE KY-
553 PM EDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BOONE AND EASTERN DEARBORN COUNTIES...

AT 552 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR PETERSBURG...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON.

IN ADDITION...IDLEWILD IS NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY
FROM WINDOWS!

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3914 8482 3911 8482 3911 8479 3915 8475
      3898 8470 3903 8489 3913 8490
TIME...MOT...LOC 2153Z 259DEG 30KT 3907 8484

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:54 PM EDT, 21 minutes earlier.

Area forecast discussion, May 1, 4:54 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT TUE MAY 1 2012

.SYNOPSIS...
A DISTURBANCE WILL MOVE THROUGH THIS EVENING ALLOWING FOR SHOWERS
AND THUNDERSTORMS. ANOTHER SYSTEM WILL BRING THE CHANCE FOR
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY TO THE AREA FOR
WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL ALLOW FOR DRY
CONDITIONS ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AN MCV WILL CONTINUE TO TRACK TO THE EAST TONIGHT. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS INDIANA AND ARE BEGINNING TO
DEVELOP AND MOVE INTO OHIO AND NORTHERN KENTUCKY. THE BETTER
INSTABILITY IS LOCATED ACROSS THE SOUTHERN HALF OF THE FA. SHEAR
IS FAVORABLE ACROSS THIS AREA AS WELL. DAMAGING WINDS...LARGE
HAIL...AND A FEW TORNADOES WILL BE POSSIBLE ACROSS THIS AREA.
ADDED SEVERE WORDING TO THE FORECAST FOR THIS AREA AS WELL.

INSTABILITY IS NOT QUITE AS GOOD ACROSS NORTHERN PORTIONS OF THE
FA. THIS AREA HAS ALSO TAKEN LONGER TO WARM UP WITH THE WARM FRONT
LIFTING NORTH. A FEW THUNDERSTORMS WILL STILL HAVE THE POSSIBILITY
TO REACH SEVERE LIMITS THIS EVENING ACROSS NORTHERN PORTIONS OF
THE FA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE
STORMS. MENTIONED THESE THREATS IN THE HWO FOR THIS EVENING.
ALTHOUGH THE MAIN SEVERE THREAT WILL BE THIS EVENING ACROSS THE
FA...SOME ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE
POSSIBLE FOR THE OVERNIGHT HOURS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
SOUTHERLY FLOW WILL ALLOW TEMPERATURES TO RISE INTO THE MIDDLE TO
UPPER 80S ON WEDNESDAY. TEMPERATURES WILL BE A FEW DEGREES COOLER
ACROSS THE NORTHERN PORTIONS OF THE FA WHERE MORE CLOUD COVER WILL
BE PRESENT.  A DISTURBANCE WILL WORK ACROSS MAINLY NORTHERN
PORTIONS OF THE FA WEDNESDAY INTO WEDNESDAY NIGHT. THIS FEATURE
WILL ALLOW FOR SHOWERS AND THUNDERSTORMS ACROSS THIS AREA. A FEW
STORMS MAY REACH SEVERE LIMITS ACROSS EXTREME NORTHERN PORTIONS OF
THE FA HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME. TEMPERATURES WILL ONLY DROP DOWN INTO THE MIDDLE 60S
WEDNESDAY NIGHT AS SOUTHERLY FLOW CONTINUES ACROSS THE FA.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODELS INDICATE A PERIOD OF WARM BUT UNSETTLED WEATHER. OVERALL
PATTERN WILL FEATURE AN UPPER RIDGE WITH NUMEROUS DISTURBANCES
INTERACTING WITH AN UNSTABLE AIRMASS TO PRODUCE THUNDERSTORMS FROM
TIME TO TIME.

DRY WEATHER IS EXPECTED THURSDAY WITH WEAK HIGH PRESSURE AT THE
SURFACE AND LACK OF UPPER SUPPORT. SHORT WAVES ALOFT COUPLED WITH A
WEAK SURFACE BOUNDARY WILL PROVIDE A GOOD CHANCE FOR THUNDERSTORMS
FRIDAY AFTERNOON AND EVENING. FOR SATURDAY AND SUNDAY...THE PRIMARY
THREAT FOR THUNDERSTORMS WILL SHIFT SOUTH NEAR THE OHIO RIVER AS THE
BOUNDARY BECOMES NEARLY STATIONARY OVER KENTUCKY.

A CHANCE OF THUNDERSTORMS WILL OVERSPREAD THE AREA BY LATE MONDAY AS
A STRONGER DISTURBANCE MOVES ALONG THE NORTHERN PERIPHERY OF THE
UPPER RIDGE. WEAK HIGH PRESSURE AND DRIER WEATHER MAY ENTER THE
PICTURE ON TUESDAY.

HIGHS UP IN THE 80S THURSDAY AND FRIDAY WILL SLIP BACK TOWARD NORMAL
READINGS AROUND 70 BY TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
BAND OF SHOWERS AND THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE
REGION AT THE BEGINNING OF THE PERIOD. THESE HAVE ALREADY PASSED
THE CINCINNATI TERMINALS. KDAY SHOULD BE IMPACTED WITH A
REASONABLE CHANCE AT KILN AND INTO COLUMBUS. APPEARS THAT IMPACTS
WILL BE LIMITED IN TIME AND REDUCTION IN FLIGHT CATEGORY.

HOWEVER GUIDANCE IS SUGGESTING THAT ADDITIONAL STORMS WILL DEVELOP
TO THE WEST AND SWEEP ACROSS THE TERMINALS BETWEEN 21Z AND 01Z.
THESE STORMS COULD BE STRONGER ALTHOUGH UNCERTAINTY PRECLUDES
LOWERING CONDITIONS TOO MUCH. AFTER THAT ROUND OF CONVECTION THERE
IS CONSIDERABLE UNCERTAINTY WHETHER THERE WILL BE ANY MORE
PRECIPITATION OVERNIGHT. SO HAVE JUST KEPT CONDITIONS VFR UNTIL
APPROACHING 12Z WHEN SOME MIST MIGHT REDUCE VISIBILITIES AT MOST
LOCATIONS.

SCATTERED CUMULUS WILL OCCUR LATE IN THE PERIOD WITH SOUTH
SOUTHWEST WINDS INCREASING WITH SOME GUSTS.

OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...
Hazardous weather outlook, May 1, 4:24 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT TUE MAY 1 2012

OHZ026-034-035-022030-
HARDIN-MERCER-AUGLAIZE-
424 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH THE
EARLY EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED ALTHOUGH THERE
COULD BE SOME SMALL HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ042>046-051>056-065-074-022030-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-FAIRFIELD-HOCKING-
424 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY
OF OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS EVENING. A
FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THIS EVENING.
AN ISOLATED TORNADO AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>073-077>082-
088-022030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
424 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING.
DAMAGING WINDS...HAIL...AND TORNADOES WILL BE POSSIBLE WITH THESE
STORMS. IN ADDITION... LOCALLY HEAVY RAINFALL MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Special weather statement, May 1, 3:50 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT TUE MAY 1 2012

INZ050-058-059-066-073-074-OHZ042-060-070-012045-
UNION IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-RIPLEY IN-
BUTLER OH-DARKE OH-PREBLE OH-
350 PM EDT TUE MAY 1 2012

...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE WHITEWATER AND
MIAMI VALLEYS LATE THIS AFTERNOON...

AT 345 PM EDT...RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS
ACROSS CENTRAL INDIANA. THESE STORMS WERE MOVING NORTHEAST AT 45 MPH
AND WILL TRACK INTO THE MIAMI AND WHITEWATER VALLEYS BETWEEN 445 PM
AND 6 PM.

DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE WITH THESE
STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE...
OLDENBURG...WEST COLLEGE CORNER...RICHMOND...LIBERTY...HAGERSTOWN...
FOUNTAIN CITY...DUBLIN...CONNERSVILLE...CENTERVILLE...CAMBRIDGE CITY
AND BROOKVILLE.

ALSO...HAMBURG...BUENA VISTA...ANDERSONVILLE...GLENWOOD...
PEPPERTOWN...PENNTOWN...LAUREL AND COLUMBIA ARE NEAR THE PATH OF
THESE RAPIDLY DEVELOPING THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

IF YOU ARE LOCATED IN THIS REGION...STAYED TUNED TO LOCAL MEDIA OR
NOAA WEATHER RADIO FOR POSSIBLE WARNINGS.

LAT...LON 3927 8530 3979 8531 3980 8523 3989 8521
      4001 8503 4001 8482 4016 8480 3931 8477
      3930 8482 3926 8482 3920 8542
Special weather statement, May 1, 4:36 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT TUE MAY 1 2012

INZ080-KYZ089>091-012130-
SWITZERLAND IN-BOONE KY-CARROLL KY-GALLATIN KY-
436 PM EDT TUE MAY 1 2012

...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT GALLATIN...
CARROLL...BOONE AND SWITZERLAND COUNTIES THROUGH 530 PM EDT...

AT 435 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR LOCUST...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...VEVAY...
WARSAW...WALTON...UNION AND FLORENCE.

ALSO...LOCUST...PRESTONVILLE...GENERAL BUTLER STATE PARK...ENGLISH...
BRAYTOWN...LANGSTAFF...MOOREFIELD AND EASTERDAY ARE NEAR THE PATH OF
THIS RAPIDLY DEVELOPING THUNDERSTORM.

LAT...LON 3874 8533 3874 8525 3870 8521 3880 8521
      3890 8492 3890 8487 3892 8488 3901 8463
      3888 8460 3881 8461 3877 8468 3877 8477
      3871 8480 3870 8487 3863 8499 3858 8522
      3863 8523 3873 8534
Local storm report, May 1, 4:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             5 NW LAWRENCEBURG       39.15N 84.94W
05/01/2012  M0.50 INCH       DEARBORN           IN   TRAINED SPOTTER

&&

BC
Local storm report, May 1, 4:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             SUNMAN                  39.23N 85.10W
05/01/2012  M1.00 INCH       RIPLEY             IN   BROADCAST MEDIA

&&

ANOVAK
Local storm report, May 1, 5:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             5 NW LAWRENCEBURG       39.15N 84.94W
05/01/2012  M1.00 INCH       DEARBORN           IN   TRAINED SPOTTER

&&

BC
Local storm report, May 1, 5:05 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             GUILFORD                39.17N 84.91W
05/01/2012  M1.00 INCH       DEARBORN           IN   TRAINED SPOTTER

&&

BC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:42 PM EDTAreal Flood AdvisoryILNDearborn, Franklin, Ohio, Ripley, Switzerland2 hr
May 1, 3:50 PM EDTSpecial Weather StatementILNFayette, Franklin, Union, Wayne55 min
May 1, 4:23 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Ripley, Union37 min
May 1, 4:30 PM EDTSevere Thunderstorm WarningILNDearborn, Franklin, Ripley45 min
May 1, 4:36 PM EDTSpecial Weather StatementILNSwitzerland54 min
May 1, 4:42 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne48 min
May 1, 4:49 PM EDTSevere Thunderstorm WarningILNSwitzerland41 min
May 1, 4:59 PM EDTSevere Thunderstorm WarningILNFranklin, Union46 min
May 1, 5:08 PM EDTSevere Thunderstorm WarningILNDearborn52 min
May 1, 5:24 PM EDTSevere Thunderstorm WarningILNWayne51 min
May 1, 5:30 PM EDTTornado WarningILNFranklin26 min
May 1, 6:34 PM EDTSpecial Weather StatementILNFranklin26 min
May 1, 6:51 PM EDTAreal Flood AdvisoryILNDearborn, Franklin, Ripley4 hr
Apr 30, 8:34 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin, Grant, Kenton, Owen and 1 more41 min
Apr 30, 8:59 PM EDTSpecial Weather StatementILNBracken, Campbell, Grant, Kenton, Mason, Pendleton and 1 more61 min
Apr 30, 9:16 PM EDTSevere Thunderstorm WarningILNCampbell21 min
Apr 30, 10:01 PM EDTAreal Flood AdvisoryILNBracken, Mason, Pendleton, Robertson74 min
May 1, 5:20 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton40 min
May 1, 5:32 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin, Grant, Kenton, Owen43 min
May 1, 5:48 PM EDTSevere Thunderstorm WarningILNBracken, Campbell, Grant, Pendleton, Robertson42 min
May 1, 5:52 PM EDTSevere Thunderstorm WarningILNCampbell38 min
May 1, 5:59 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton15 min
May 1, 7:24 PM EDTSpecial Weather StatementILNBoone, Campbell, Gallatin, Grant, Kenton51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.